Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Depression -> Does anyone take mirtazapine ? This topic is locked: you cannot edit posts or make replies.

Does anyone take mirtazapine ?


Connect with Uncommon Knowledge

Depression Resources

 
Free Depression Learning Path

How Depression Works

Post-natal Depression (article)

Depression and Anxiety, the link (article)

Depression Recovery Program

Treating Depression with Hypnosis (ebook)

Storytelling CD

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Sat Sep 11, 2010 12:27 pm

Does anyone take mirtazapine ?    Reply with quote  

Just wanted some opinions on it's effectiveness and what side effects people had. Also how long does it take to start working?
  
Pookie
Moderator
Moderator


Joined: 14 Jul 2005
Posts: 2474
Location: UK

Post Mon Sep 13, 2010 11:10 am

   Reply with quote  

Hi purplemonkey,

A couple of years back, I was on Citalopram for 12 months, which was then changed to Mirtazapine for a further 6 months.

It was a smooth change over - so I can't really help you with how long Mirtazapine takes to work. My guess would be within 2 weeks.

The most memorable side effect of Mirtazapine was vivid lucid dreaming - which was quite surprising, but actually quite pleasant. Also, my appetite and weight increased - which was probably not a bad thing in my case.

You will find a list of possible side effects here:
http://en.wikipedia.org/wiki/Mirtazapine

Best Wishes,
John
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Mon Sep 13, 2010 4:48 pm

   Reply with quote  

So there were no really bad side effects like you sometimes get with ssri ?
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Mon Sep 13, 2010 4:49 pm

   Reply with quote  

So there were no really bad side effects like you sometimes get with ssri ?
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Mon Sep 13, 2010 4:49 pm

   Reply with quote  

So there were no really bad side effects like you sometimes get with ssri ?
Pookie
Moderator
Moderator


Joined: 14 Jul 2005
Posts: 2474
Location: UK

Post Mon Sep 13, 2010 5:36 pm

   Reply with quote  

Hi purplemonkey,

Both Citalopram and Mirtazapine gave me some side effects - but for me they were always bearable, and I really needed the benefits of these medications for an episode of severe depression.

You should certainly expect to experience some side effects with any anti-depressant (including Saint John's Wort).

My experience was that the side effects of Mirtazapine were different to the side effects of Citalopram - but the level of side effects was about the same for both drugs.

I was prescribed Mirtazapine for both its anti-depressant and its hypnotic (help with sleeping) properrties - it worked very well in both areas.

If you have been prescribed this drug, I would suggest that you give it your best shot to give it a chance to work for a month. I suspect that your doctor will want to see how you are doing after about two weeks on the drug. Side effects tend to the worst at the beginning, and settle down to become just a minor inconvenience within a month.

I also suggest that you do not drink any alcohol at all during the first month. If things have settled down after a month, then you can probably get away with an occaisional alcoholic drink. Be warned, however that alcohol and antidepressants can react in very unpredicatable ways - if you do later decide to have a drink, then do so much more moderately than previously.

Best Wishes,
John
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Tue Sep 14, 2010 7:43 pm

   Reply with quote  

It didn't increase anxiety initially as a side effect did it though? Do you think I'll be able to carry on working while I take this for the first four weeks until it kicks in?
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Sun Sep 19, 2010 8:36 pm

   Reply with quote  

Ok took it yesterday no anxiety and felt fine today, bit wooly headed but that's all. I did notice some indigestion though late at night though is that common?
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Tue Sep 21, 2010 5:04 pm

   Reply with quote  

I have now taken it for a week and I feel really good no anxiety at all. Long may it last
Pookie
Moderator
Moderator


Joined: 14 Jul 2005
Posts: 2474
Location: UK

Post Tue Sep 21, 2010 6:27 pm

   Reply with quote  

Hi purplemonkey,

Have you experienced the vivid dreams ?

If so - wierd aren't they.

Best Wishes,
John
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Wed Sep 22, 2010 5:22 pm

   Reply with quote  

Yeah first night I dreamt I had oozing blisters on my stomach but didn't scare me at all
Lucan
New Member


Joined: 19 Sep 2010
Posts: 1

Post Sun Sep 26, 2010 3:41 pm

   Reply with quote  

I've been taking it for about three months now. It's definitely helped lift my mood. I've also noticed the dreaming and increased appetite. Haven't had any bad side effects.
Mark Davidson
New Member


Joined: 13 Oct 2010
Posts: 1

Post Wed Oct 13, 2010 12:14 pm

   Reply with quote  

Have been taking medication for several months. Problems, too much sleep, wierd dreams, etc. Stopped for two weeks, could not get to sleep and felt terrible during the day. I have gone back on it, sleeping too much but feeling much better during the day. I am also taking Zoloft and am thinking about stopping it with my physcian's ok. I was originally taking 20 mgs. Mirtazapine and was not getting enough sleep. My doctor said cutting the doseage in half would increase its' effectiveness which apparently is true. I am wondering if anyone else has had this experience.
purplemonkey
Preferred Member


Joined: 06 Jul 2006
Posts: 986
Location: Everywhere

Post Sat Oct 30, 2010 1:14 pm

   Reply with quote  

seems to have stopped working now, and just feel stressed all the time, cut down to 15mg and feel even worse. Just kept getting hooked on obsessive stressful thoughts which i couldn't seem to let go and would go around in circles and which would increase the stress. Not sure whether to stay on 15mg or go back up to 30mg. I've been taking them for 7 weeks now and they were really effective to start with but their effect seems to have dwindled, i thought it was supposed to take up to 6 weeks to start feeling better? not work better to start with and then get worse. i suspect because they have blocked the flight or fight response my body has adapted and increased the levels of hormones? i dunno what do you guys think?
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
Seroxat side effects
two people together with depression
Can anyone help me out?
Anti-depressants - how long?
anyone know anything about prenatal depression???
 

All times are GMT.
The time now is Wed Apr 23, 2014 8:38 pm
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group